Alert archive / Iowa / Special Weather Statements in 2017
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 3, 2017, 12:21 PM CDT for Clinton County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 3, 2017, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
County Clinton County, IA
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WWUS83 KDVN 031721
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT MON JUL 3 2017
IAC045-031745-
Clinton-
1221 PM CDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON COUNTY UNTIL
1245 PM CDT...
At 1220 PM CDT, a strong thunderstorm was located near Charlotte, or
11 miles northwest of Clinton, moving southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clinton, Camanche, Charlotte, Low Moor, Goose Lake, Bryant, Clinton
Municipal Airport and Elvira.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4191 9015 4188 9017 4185 9018 4176 9031
4193 9056 4203 9042 4203 9035
TIME...MOT...LOC 1720Z 315DEG 17KT 4195 9041
$$
ERVINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 12:19 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 3, 12:19 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1219 PM CDT Mon Jul 3 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 259 AM CDT Mon Jul 3 2017 Extremely isolated showers have continued to fester in finest of the front across northern portions of the CWA. A few lightning strikes have also been reported with these showers. Otherwise, the rest of the area experienced a moist night with dewpoints in the mid to upper 60s area wide. This front and these dewpoints are expected to be the main players in the short term weather. && .SHORT TERM...(Today and Tonight) ISSUED AT 259 AM CDT Mon Jul 3 2017 The surface front is expected not to move much today and will likely retreat tonight to the north. Convergence along this boundary along with daytime heating should be enough to lead to isolated showers and thunderstorms this afternoon. Deep layer shear to the north of the boundary is supportive of organized convection, however most of it is localized in the low levels and therefore will likely not help in overcoming cold pool dominate storms. Therefore, the threat for severe weather is very low and will not even be mentioned in the HWO. Yesterday's forecast for thunderstorms did not materialize as I expected. The cloud cover from NE storms inhibited the development of sufficient CAPE and dashed much of the chances for thunder. Early this morning, much of the large scale flow remains unchanged and there is convection across NC KS. This could throw a wrench into today's chance for storms once again. Otherwise, another night with high relative humidity and moisture is expected tonight. .LONG TERM...(Tuesday through Sunday) ISSUED AT 259 AM CDT Mon Jul 3 2017 Reduced chances of showers and storms through Wednesday with generally near normal temperatures overall. Long Term Forecast Confidence Assessment...average to above average or fair to good. Once again the main forecast issue is the timing and locations of precipitation and cloud coverage with its impact on temperatures Tuesday through Wednesday. Tuesday through Wednesday...the trend of main forcing passing to our south an east continues suggesting heaviest and most widespread precipitation to stay mostly out the area. Confidence increasing to moderate to high of mostly light to moderate and spotty rain in the form of mostly or all non-severe storms and showers. Less clouds resulting in raising high temperatures by 2 to 4 degrees or mostly into the mid to upper 80s with lows mid to upper 60s. Most locations trending toward more spotty rain amounts to areas staying dry. Thursday through Sunday...trimmed temperatures most periods with increased confidence of northerly flow. This should result dry to mostly dry conditions through the period. Coolest this weekend with highs upper 70s to lower 80s and lows upper 50s to lower 60s. Monday...evidence of a short wave passing across the region for chance POPS with temperatures near normal overall. The confidence of this system affecting area still poor due to large run to run variances suggesting this likely to take 2 to 3 more days to confirm. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1214 PM CDT Mon Jul 3 2017 A stationary front will keep winds light and variable through Tuesday, with isolated showers and thunderstorms possible through the period. The isolated storm that impacted DBQ will be east of the terminal by 18Z and that storm's outflow will be south of the airport, near MLI and Interstate 80 the rest of today. Like this past morning, some fog is possible in the early morning hours around sunrise, and at this point, will indicate this in all sites, but not drop to the possible minimums that occurred in a few sites this past morning. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Nichols AVIATION...Ervin
Hazardous weather outlook, Jul 3, 3:24 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 324 AM CDT Mon Jul 3 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 324 AM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon and evening mainly along and north of Interstate 80. The main threat from these storms would be lightning and heavy rain. At this time, no severe weather is anticipated. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Tuesday through Wednesday...there is a chance for thunderstorms. Conditions remain unfavorable for a severe risk due to limited instability. Most rain totals will be spotty and light to moderate in intensity and amounts, resulting in a low risk of heavy rains producing water issues. Friday...there is another chance for thunderstorms with the next disturbance and frontal system. It is too early to assess a severe risk at this time. However, overall instability appears to be modest which tends to not support a significant severe threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gibbs/Nichols
In the hours before
Special weather statement, Jul 3, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1221 PM CDT MON JUL 3 2017
IAC045-031745-
Clinton-
1221 PM CDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON COUNTY UNTIL
1245 PM CDT...
At 1220 PM CDT, a strong thunderstorm was located near Charlotte, or
11 miles northwest of Clinton, moving southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clinton, Camanche, Charlotte, Low Moor, Goose Lake, Bryant, Clinton
Municipal Airport and Elvira.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4191 9015 4188 9017 4185 9018 4176 9031
4193 9056 4203 9042 4203 9035
TIME...MOT...LOC 1720Z 315DEG 17KT 4195 9041
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:26 PM CDT | Special Weather Statement | DVN | Cedar | 49 min |
| Jul 3, 3:07 PM CDT | Special Weather Statement | DVN | Muscatine | 23 min |
| Jul 3, 2:24 PM CDT | Special Weather Statement | DVN | Whiteside | 36 min |
Nearby
Special Weather Statements in Iowa, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.